MAUDE Adverse Event Report: FLEXTRONICS INTERNATIONAL INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

FLEXTRONICS INTERNATIONAL INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 305901
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of lead and stylet revealed that body of the lead was stretched and the stylet was able to withdrawn from the lead body.The main component of the system and other applicable components are: product id: 309101, lot# 51026433, implanted: (b)(6) 2017, product type: screening device.Product id: neu_unknown_lead, product type: lead.Product id: neu_stylet_acc, product type: accessory.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The manufacturing representative reported that it was not certain which lead was having problems.Both leads were opened at the same time and placed on sterile field by office staff.During the removal of the needle, one of the stylets became stuck inside the lead and could not be removed.So they had to remove the entire lead which caused the patient to be stuck again with another needle.They replaced the lead with another from the same lot, and that stylet was also difficult to remove, but they were able to remove it.The lead was stretched out during the process of removing the stylet.The lead was functional even though it was stretched.Lead had to be replaced and caused an unnecessary needle stick for the patient.They were not sure which lead was the problem, so that was why, they included both and returned the unused product per customer request.Patient was advised to consult with doctor for more information.There were no complications or that no further complications were reported.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
FLEXTRONICS INTERNATIONAL
019 friesacherstrasse 3
althofen
MDR Report Key6742154
Report Number8030670-2017-00003
Device Sequence Number831514
Product Code EZW
UDI-Device Identifier00643169721166
UDI-Public00643169721166
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/07/2019
Device Model Number305901
Device Catalogue Number305901
Device Lot Number60058755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2017
Initial Report FDA Received Date07/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR